MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic robotic procedure.Event description: during laparoscopic robotic procedure rubber interior of 15mm trocar detached into the patient's cavity.The object was removed from the patient, the trocar was removed, and both were assessed.It was confirmed that all parts of the defective trocar were removed from the patient.Additional information provided by facility representative on 20 mar 2024 via email: i did sequester this trochar from the or where the issue occurred.I am able to send it to you for review.I am unsure of the exact attachment that was used during the procedure, but what was described to me was that a rubber flange on the trochar fell off into the surgical field.It was immediately retrieved and exchanged.Type of intervention: the object was removed from the patient, the trocar was removed, and both were assessed.It was confirmed that all parts of the defective trocar were removed from the patient.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.This report is to follow-up mw # 5152221.
 
Event or Problem Description
Procedure performed: laparoscopic robotic procedure.Event description: during laparoscopic robotic procedure rubber interior of 15mm trocar detached into the patient's cavity.The object was removed from the patient, the trocar was removed, and both were assessed.It was confirmed that all parts of the defective trocar were removed from the patient.Additional information provided by facility representative on 20mar2024 via email: i did sequester this trochar from the or where the issue occurred.I am able to send it to you for review.I am unsure of the exact attachment that was used during the procedure, but what was described to me was that a rubber flange on the trochar fell off into the surgical field.It was immediately retrieved and exchanged.Type of intervention: the object was removed from the patient, the trocar was removed, and both were assessed.It was confirmed that all parts of the defective trocar were removed from the patient.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed the complainant¿s experience of seal component separation.The septum, an internal rubber component of the seal, was fragmented.Based on the condition of the returned unit, it is likely that the septum fragmentation was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ this event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as septum fragmentation is unlikely to cause or contribute to death or serious injury.This report is to follow-up mw # 5152221.

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18976072
Report Number2027111-2024-00470
Device Sequence Number6571124
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)261030(30)01(10)1506569
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1506569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown